MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE POWERTURN GUIDE WIRE WITH HYDROPHILIC COATING

ABBOTT VASCULAR HI-TORQUE POWERTURN GUIDE WIRE WITH HYDROPHILIC COATING
Model Number 1044594
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, 100% stenosed lesion in the distal right coronary artery (rca).A powerturn guide wire (gw) was advanced to the lesion without issue, and an optical coherence tomography (oct) catheter was advanced over the gw to the lesion without issue.The procedure was performed without issue.The oct catheter and powerturn gw were removed together, without resistance.After removal of the powerturn from the oct catheter, it was noted that the tip of the gw had separated and remained in the oct catheter.There was no part of any device remaining in the patient anatomy.The procedure was completed at that point so no replacement devices were required.There was no adverse patient effect.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported material separation.Factors that may contribute to material separation include, but are not limited to, interaction with challenging anatomy, interaction with an accessory device, user technique, or excessive force.The investigation was unable to determine a conclusive cause for the reported material separation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE POWERTURN GUIDE WIRE WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17110899
Report Number2024168-2023-06153
Device Sequence Number2250661
Product Code DQX
UDI-Device Identifier08717648173974
UDI-Public08717648173974
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number1044594
Device Catalogue Number1044594
Device Lot Number2042161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRAGONFLY OPTIS CATHETER
Patient SexUnknown